{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,4,28]],"date-time":"2026-04-28T23:19:48Z","timestamp":1777418388188,"version":"3.51.4"},"reference-count":25,"publisher":"SAGE Publications","issue":"11","license":[{"start":{"date-parts":[[2010,10,26]],"date-time":"2010-10-26T00:00:00Z","timestamp":1288051200000},"content-version":"tdm","delay-in-days":0,"URL":"https:\/\/journals.sagepub.com\/page\/policies\/text-and-data-mining-license"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["Ann Pharmacother"],"published-print":{"date-parts":[[2010,11]]},"abstract":"<jats:sec>\n                    <jats:title>Objective:<\/jats:title>\n                    <jats:p>To report a case of increased aripiprazole concentrations during coadministration with darunavir, ritonavir, and duloxetine.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>Case Summary:<\/jats:title>\n                    <jats:p>A 43-year-old HIV-positive Hispanic man received darunavir\/ritonavir-based antiretroviral therapy (ART) in addition to aripiprazole and duloxetine for depression and anxiety. A month after the aripiprazole dosage was increased to 50 mg dailry, the patient developed confusion and loss of coordination. Weeks later, he presented to the emergency department with fever, cough, headache, neck stiffness, back pain, and blurred vision and was admitted for possible meningitis. Because symptoms improved with pain control and intravenous fluids during hospitalization, he was discharged within a couple days after admission. One month later he was readmitted for worsening symptoms, and the resulting diagnostic workup showed unremarkable findings except for lymphadenopathy (LAD). This finding was attributed to discontinuing ARTs after his first admission, He was discharged on aripiprazole 50 mg daily, darunavir 800 mg daily, ritonavir 100 mg daily, and duloxetine 60 mg daily. A random steady-state concentration of aripiprazole was 1100 ng\/mL (therapeutic concentration 100-200 ng\/mL) obtained 49 days after discharge.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>Discussion:<\/jats:title>\n                    <jats:p>The Horn Drug Interaction Probability Scale demonstrated a possible relationship between the increased aripiprazole concentration and coadministration of darunavir\/ritonavir and duloxetine, which inhibit CYP3A4 and 2D6. Potential confounders to the increased concentration include duloxeline inhibition of CYP2D6 polymorphism, possible 2D6 polymorphism, and exceeding aripiprazole's maximum dose. The initial presentation of confusion and loss of coordination may have been early signs of aripiprazole toxicity, which relapsed as shown by his symptoms prior to admission.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>Conclusions:<\/jats:title>\n                    <jats:p>The interaction between aripiprazole and darunavir, ritonavir, and duloxetine may be significant. Clinicians should be cognizant of increased risk of aripiprazole toxicity in HIV-positive patients concurrently taking ritonavir-boosted ART and other cytochrome P450 inhibitors like duloxetine. Dose adjustments or monitoring parameters should be an area of research and discussion.<\/jats:p>\n                  <\/jats:sec>","DOI":"10.1345\/aph.1p139","type":"journal-article","created":{"date-parts":[[2010,10,26]],"date-time":"2010-10-26T22:33:39Z","timestamp":1288132419000},"page":"1850-1854","source":"Crossref","is-referenced-by-count":20,"title":["Increased Aripiprazole Concentrations in an HIV-Positive Male Concurrently Taking Duloxetine, Darunavir, and Ritonavir"],"prefix":"10.1177","volume":"44","author":[{"given":"Gregory L","family":"Aung","sequence":"first","affiliation":[{"name":"Pharmacy Intern, Santa Clara Valley Medical Center, PACE Clinic, San Jose, CA, University of the Pacific Thomas J Long School of Pharmacy and Health Sciences; now, PGY1 Pharmacy Resident, Yakima Valley Memorial Hospital, Yakima, WA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"John G","family":"O'Brien","sequence":"additional","affiliation":[{"name":"Santa Clara Valley Medical Center, PACE Clinic; now, HIV Health Science Consult, Merck & Co., Inc."}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Pamela G","family":"Tien","sequence":"additional","affiliation":[{"name":"Pharmacy Intern, Santa Clara Valley Medical Center, PACE Clinic, University of the Pacific Thomas J Long School of Pharmacy and Health Sciences; now, PGY1 Pharmacy Resident, Saint Joseph's Medical Center, Stockton, CA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Laura S","family":"Kawamoto","sequence":"additional","affiliation":[{"name":"Pharmacy Intern, Santa Clara Valley Medical Center, PACE Clinic, University of the Pacific Thomas J Long School of Pharmacy and Health Sciences; now; Staff Pharmacist, Inpatient Pharmacy, Santa Clara Valley Medical Center"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"179","published-online":{"date-parts":[[2010,10,26]]},"reference":[{"key":"bibr1-aph.1P139","unstructured":"Panel on Antiretroviral Guidelines for Adults and Adolescents. Guidelines for the use of antiretroviral agents in HIV-1-infected adults and adolescents. Washington, DC: U.S. Department of Health and Human Services. December 1, 2009; 1\u2013161. http:\/\/wwwaidsinfo.nih.gov\/ContentFiles\/AdultandAdolescentGL.pdf (accessed 2010 Jan 9)."},{"key":"bibr2-aph.1P139","doi-asserted-by":"publisher","DOI":"10.1345\/aph.1K615"},{"key":"bibr3-aph.1P139","volume-title":"Kaletra (lopinavir\/ritonavir)","author":"Product information.","year":"2009"},{"key":"bibr4-aph.1P139","volume-title":"Prezista (darunavir)","author":"Product information.","year":"2010"},{"key":"bibr5-aph.1P139","volume-title":"Cymbalta (duloxetine)","author":"Product information.","year":"2010"},{"key":"bibr6-aph.1P139","volume-title":"Abilify (aripiprazole)","author":"Product information.","year":"2009"},{"key":"bibr7-aph.1P139","doi-asserted-by":"publisher","DOI":"10.1097\/FTD.0b013e3181956726"},{"key":"bibr8-aph.1P139","doi-asserted-by":"publisher","DOI":"10.1016\/j.jemermed.2004.09.013"},{"key":"bibr9-aph.1P139","doi-asserted-by":"publisher","DOI":"10.1016\/S0893-133X(02)00304-4"},{"key":"bibr10-aph.1P139","doi-asserted-by":"publisher","DOI":"10.1097\/01.ftd.0000249944.42859.bf"},{"key":"bibr11-aph.1P139","doi-asserted-by":"publisher","DOI":"10.1016\/j.ajem.2008.04.020"},{"key":"bibr12-aph.1P139","doi-asserted-by":"publisher","DOI":"10.1089\/cap.2005.15.970"},{"key":"bibr13-aph.1P139","doi-asserted-by":"publisher","DOI":"10.1081\/CLT-53097"},{"key":"bibr14-aph.1P139","doi-asserted-by":"publisher","DOI":"10.1081\/CLT-53095"},{"key":"bibr15-aph.1P139","first-page":"1335","volume":"31","author":"Aceves Avila FJ","year":"2004","journal-title":"J Rheumatol"},{"key":"bibr16-aph.1P139","doi-asserted-by":"publisher","DOI":"10.1007\/s00228-007-0373-6"},{"key":"bibr17-aph.1P139","doi-asserted-by":"publisher","DOI":"10.1176\/ajp.2007.164.1.175"},{"key":"bibr18-aph.1P139","doi-asserted-by":"publisher","DOI":"10.1080\/15563650701704859"},{"key":"bibr19-aph.1P139","doi-asserted-by":"publisher","DOI":"10.1080\/15563650701665142"},{"key":"bibr20-aph.1P139","first-page":"531","volume":"8","author":"Vohora D","year":"2007","journal-title":"Curr Opin Investig Drugs"},{"key":"bibr21-aph.1P139","doi-asserted-by":"publisher","DOI":"10.4088\/PCC.v09n0211b"},{"key":"bibr22-aph.1P139","doi-asserted-by":"publisher","DOI":"10.1592\/phco.28.4.530"},{"key":"bibr23-aph.1P139","doi-asserted-by":"publisher","DOI":"10.1016\/j.pnpbp.2009.12.022"},{"key":"bibr24-aph.1P139","doi-asserted-by":"publisher","DOI":"10.1176\/appi.ajp.162.2.397-a"},{"key":"bibr25-aph.1P139","doi-asserted-by":"publisher","DOI":"10.1345\/aph.1H423"}],"container-title":["Annals of Pharmacotherapy"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1345\/aph.1P139","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1345\/aph.1P139","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,4,28]],"date-time":"2026-04-28T11:07:05Z","timestamp":1777374425000},"score":1,"resource":{"primary":{"URL":"https:\/\/journals.sagepub.com\/doi\/10.1345\/aph.1P139"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2010,10,26]]},"references-count":25,"journal-issue":{"issue":"11","published-print":{"date-parts":[[2010,11]]}},"alternative-id":["10.1345\/aph.1P139"],"URL":"https:\/\/doi.org\/10.1345\/aph.1p139","relation":{},"ISSN":["1060-0280","1542-6270"],"issn-type":[{"value":"1060-0280","type":"print"},{"value":"1542-6270","type":"electronic"}],"subject":[],"published":{"date-parts":[[2010,10,26]]}}}